MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY QUANTUM TTC BILIARY BALLOON DILATOR; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22657
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: inflation device, unknown make or model.0.035 wire guide, unknown make or model.Information regarding initial reporter occupation: non-healthcare professional.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Photos were provided and reviewed.An evaluation of both photos provided were only able to confirm the lot number and product to be returned.Our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device; a cook quantum biliary inflation device (qbid-1) was filled with water and attached to the balloon inflation port, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated.The balloon would not hold pressure, and water was seen leaking from a pinhole in the middle of the balloon.An examination of the gold bands near the distal and proximal ends of the balloon showed no roughness.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for all possible lot numbers said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information received indicated that negative pressure was not applied to the balloon prior to advancement through the endoscope accessory channel.This is the most likely cause for the reported observation.A contributing factor to a pinhole in the balloon material is failure to apply negative pressure to the balloon prior to advancement.The instructions for use advise the user: "while compressing the plunger lever, pull the plunger handle until vacuum is indicated on the pressure gauge.Maintain a vacuum with the handle, then release the plunger lever.The balloon dilator is now ready for placement through the accessory channel of the duodenoscope.¿ this activity will aid in balloon advancement and preservation.A leakage in the balloon can occur if the balloon material comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all quantum ttc biliary balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook quantum ttc biliary balloon dilator.The user advanced the device to the desired position and inflated the balloon, but the balloon was not inflated as expected.The user retracted the device from patient and found out that the balloon was broken.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
QUANTUM TTC BILIARY BALLOON DILATOR
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9106142
Report Number1037905-2019-00559
Device Sequence Number1924262
Product Code FGE
UDI-Device Identifier00827002226579
UDI-Public(01)00827002226579(17)200510(10)W3862071
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model NumberG22657
Device Catalogue NumberQBD-10X3
Device Lot NumberW3862071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR